A spectral theory for a λ-rational Sturm-Liouville problem

V. Adamjan, Heinz Langer, M. Langer

Research output: Contribution to journalArticle

20 Citations (Scopus)

Abstract

We consider the regular Sturm-Liouville problem y″−py+(λ+q/(u−λ)) y=0, which contains the eigenvalue parameter rationally. Under certain assumptions on p, q, and u it is shown that the spectrum of the problem consists of a continuous component (the range of the function u), discrete eigenvalues, and possibly a finite number of embedded eigenvalues. In the considered situation the continuous spectrum is absolutely continuous, and explicit formulas for the spectral density and the corresponding Fourier transform are given.
Original languageEnglish
Pages (from-to)315-345
Number of pages31
JournalJournal of Differential Equations
Volume171
Issue number2
DOIs
Publication statusPublished - Feb 2001

Keywords

  • nonlinear eigenvalue problem
  • spectral density
  • block operator matrix
  • numerical mathematics
  • differential equations

Fingerprint Dive into the research topics of 'A spectral theory for a λ-rational Sturm-Liouville problem'. Together they form a unique fingerprint.

  • Cite this